MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM FULL RADIUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM FULL RADIUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES
Catalog Number 72203521
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that, during an acl procedure, the platinum blade was leaving metal debris in the knee joint.Surgery was completed with a back-up device instead.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H2: corrected data on: h6 (impact code).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation in a bio bag.A visual inspection revealed that the color scheme of the devices matches the print, the device has sharp teeth on the inner blade and good edges on the outer blade.There is minimal scoring on the inner blade shaft, and bio debris is present.A functional evaluation was performed on the returned device and found that when connected to a reference mdu, it spins as intended without grinding, seizing, or unexpected noise.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include an application of unintended inappropriate or excessive force to the device.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
4.5MM FULL RADIUS PLATINUM SERIES
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20445040
Report Number1219602-2024-02255
Device Sequence Number8026100
Product Code HAB
UDI-Device Identifier00885554024333
UDI-Public885554024333
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203521
Device Lot Number51216967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/01/2024
11/01/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/05/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown